MAUDE Adverse Event Report: MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number 3504311M
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.(b)(4).
 
Event or Problem Description
It was reported that a female patient underwent an unknown breast augmentation with mentor tissue expender smooth rectangle 700cc saline breast implants which the left side deflated during implantation.As a result, another implant catalog number 3504311m, lot number 7492171 was used on (b)(6) 2018.No patient consequences reported.
 
Additional Manufacturer Narrative
On 8/24/2018, the mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation summary: upon receipt by mentor, the device contained no fluid.Blue material was observed within the device.No foreign material was observed on the shell surface.During visual examination, pe observed the device appears intact.Leak testing was performed in accordance with mentor procedures and revealed one leak on the anterior view caused by a rent that measures less than 0.1 cm.Microscopic examination of the rent edges gave no indication as to its cause.No other anomalies were found.Mentor products are 100% visually inspected prior to release in addition to thorough in-process testing during several stages of the manufacturing process.Product evaluation team concluded that the rent occurred sometime subsequent to the removal of the device from its protective packaging.The complaint of deflation was confirmed since a rent was found on the device.Nonetheless, a microscopic examination of the rent edges was performed, and it did not provide conclusive evidence of what could be the root cause.Furthermore, at this point it is also not possible to determine the origin of the blue material observed.Mentor products are 100% visually inspected prior to release in addition to thorough in-process testing during several stages of the manufacturing process.Product evaluation team concluded that the rent occurred sometime subsequent to the removal of the device from its protective packaging.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7709840
Report Number1645337-2018-04381
Device Sequence Number19184740
Product Code LCJ
UDI-Device Identifier00081317002475
UDI-Public00081317002475
Combination Product (Y/N)N
Initial Reporter CountryCO
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/07/2021
Device Catalogue Number3504311M
Device Lot Number7492171
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2018
Initial Date Received by Manufacturer 06/25/2018
Supplement Date Received by Manufacturer06/25/2018
09/07/2018
Initial Report FDA Received Date07/23/2018
Supplement Report FDA Received Date08/27/2018
09/10/2018
Patient Sequence Number1